Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 6, 2007, 11:57 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 11:57 AM MST (18:57 UTC)
- Expired
- Jan 6, 2007, 3:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 061857 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1157 AM MST SAT JAN 6 2007 IDZ017-062200- /O.NEW.KPIH.WI.Y.0001.070106T1857Z-070106T2200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1157 AM MST SAT JAN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE AREA THIS AFTERNOON. WINDS SHOULD DIMINISH BY LATE AFTERNOON. LOCAL BLOWING AND DRIFTING SNOW WILL ALSO OCCUR REDUCING VISIBILITIES TO LESS THAN A MILE. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 062157 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 257 PM MST SAT JAN 6 2007 IDZ017-062300- /O.EXP.KPIH.WI.Y.0001.000000T0000Z-070106T2200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 257 PM MST SAT JAN 6 2007 ...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. THE STORM SYSTEM THAT PRODUCED STRONG GUSTY WINDS ACROSS THE AREA EARLIER TODAY HAS NOW DEPARTED THE AREA. FOR THE REMAINDER OF THE AFTERNOON...WIND SPEEDS WILL CONTINUE BETWEEN 20 TO 30 MPH BUT SHOULD DIMINISH AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 6, 10:05 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 6, 10:05 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1005 AM MST SAT JAN 6 2007 .SHORT TERM...STRONG 7H-3H JET NOSING SOUTHEAST INTO THE LOWER SNAKE RIVER VALLEY THIS MORNING. PLENTY OF MOISTURE STILL UPSTREAM SO DECIDED TO ISSUE A SNOW AND BLOWING SNOW ADVISORY FOR ZONES 21/22/23. SNOW AMOUNTS WILL RANGE BETWEEN 1 INCH IN THE VALLEYS TO 3 INCHES ACROSS THE HIGHER TERRAIN FOR THE ADVISED AREA. WINDS WILL RANGE BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH SO LOTS OF BLOWING AND DRIFTING SNOW. END LINE OF PRECIPITATION ON THE RADAR EXTENDS FROM IPR TO JUST NORTH OF SUN. THIS LINE WILL SLIDE SLOWLY SOUTH TODAY...EXPECT PRECIP TO END IN THE LOWER SNAKE VALLEY BY 3 PM. ALSO LOWERED TEMPS A FEW DEGREES. WINTHER STRONG UPPER JET NOSING INTO IDAHO THIS MORNING. RADAR MOSAIC SHOWING BANDS OF PRECIPITATION JUST EDGING INTO THE STATE OUT OF NORTHEAST OREGON...WITH MCCALL ALREADY SNOW PER SURFACE OB. SFC FRONT NOW LOCATED NEAR SEATTLE DRAGS SOUTHEAST THROUGH FCST AREA TODAY. WINDS ALREADY HOWLING IN NORTHEAST OREGON...WELL AHEAD OF FRONT BUT CLOSE TO BEST PRESSURE FALLS. 700MB JET INCREASES TO WESTERLY AT 60+KTS WITH ARRIVAL OF FRONT ABOVE ALREADY TIGHT SFC GRADIENT. OPTED TO KEEP WINDS JUST BELOW ADV CRITERIA AGAIN TODAY WITH BELIEF THAT SNOWFALL WILL STEAL SOME OF THE MOMENTUM. MUCH OF SNAKE VALLEY SHOULD BE DOWNSLOPE SHADOWED TODAY...BUT OROGRAPHIC ENHANCED PRECIP IN SRN/ERN HIGHLANDS AND ALONG I-15 CORRIDOR. WIND SPEEDS FLIRT WITH SNOW/BLOWING SNOW ADV THRESHOLDS FOR ZONES 17/21/22/23/24 AND 25. WILL HOLD OFF FOR NOW TO GIVE NEXT SHIFT A CHANCE TO WATCH ADVANCEMENT OF SURFACE FRONT. ONCE FRONT DIGS SOUTH INTO UTAH...MOST OF FCST AREA APPEARS TO BE DRY-SLOTTED WITH ONLY CHANCE SHOWERS LEFT OVER HIGHER TERRAIN TONIGHT AND EARLY SUN. BUT NEXT STRONG BATCH OF ENERGY SLAMS INTO THE PACNW REGION BRINGING SNOW TO CENTRAL MTNS BY SUN AFTN. SYSTEMS MOVING TOO FAST AND TOO FAR NORTH TO CATCH TROPICAL TAP FOR SIGNIFICANT SNOWS. BUT TOTALS THROUGH WEEKEND AT HIGHER ELEVATIONS COULD REACH A FOOT MOSTLY DUE TO COLD TEMPS. ONCE AGAIN LATE SUN...BIG QUESTION WILL BE WINDS WITH STRONG MID LEVEL WINDS AND TIGHT SFC GRADIENT AS ANOTHER SFC LOW FORMS LEE- SIDE OF DIVIDE IN MONTANA. ONCE AGAIN PLAYED WINDS CONSERVATIVELY KEEPING THEM BELOW ADV CRITERIA BUT WILL BE CLOSE. DMH MONDAY THROUGH WEDNESDAY...WEAK MID LEVEL SHORTWAVE WILL MOVE ACROSS CENTRAL AND EASTERN MOUNTAINS EARLY MONDAY BRINGING ANOTHER ROUND OF LIGHT SNOW. FRONTAL GRADIENT WILL ALSO GENERATE WINDS GUSTING TO 25 TO 30 KTS IN THE UPPER SNAKE PLAIN AND 40 TO 45 KTS ALONG RIDGETOPS...AREAS WITH SNOW WILL SEE LOCALIZED BLOWING SNOW CONDITIONS THROUGH MONDAY AFTERNOON. TRANSIENT HIGH PRESSURE RIDGE RETURNS ON TUESDAY BUT ANOTHER FAST MOVING FRONTAL SYSTEM IS ON ITS HEELS...REACHING CWA BY WEDNESDAY MORNING. ONLY LIGHT SNOW IS EXPECTED WITH THIS SYSTEM...BUT SIGNIFICANT CHANGE WILL BE THE SHARPLY COLDER TEMPERATURES BEHIND THE FRONT. 06Z GFS RUN SHOWS 500-1000MB THICKNESS CHANGE OF OVER 30DM BETWEEN WED 06Z AND THURS 12Z...PUSHING DAYTIME HIGHS FOR THURSDAY BACK INTO THE LOW 20S. WARANAUSKAS .LONG TERM...THUR THROUGH SAT...COLD AND CLOUDY CONDITIONS TO START THE EXTENDED PERIOD AS STRONG H3 LONGWAVE TROUGH MOVES FROM PACNW INTO THE GREAT BASIN AND DIGS SOUTHWARD INTO CENTRAL NEVADA. CURRENT MODELS HAVE WEAKENED THIS TROUGH AND SHORTENED ITS SOUTHERN BOUNDARY AS COMPARED TO YESTERDAYS RUNS. WITH THE LOW CENTER NOW FORECAST TO BE JUST SOUTH OF CWA...MOST OF FAVORABLE MOISTURE ON FRONT SIDE OF THE TROUGH WILL BE PUSHED EASTWARD INTO UT/WY...SO HAVE REDUCED POPS ACROSS CENTRAL MOUNTAINS AND MOST OF SNAKE PLAIN FOR FRIDAY AND SATURDAY. SECONDARY H5 TROUGH WILL FOLLOW ON SATURDAY AFTERNOON...SKIRTING UPPER SNAKE HIGHLANDS AND PLAIN WITH ADDITIONAL LIGHT SNOW AND REINFORCING THE COLD TEMPS ON SUNDAY. LARGEST CHANGE TO TEMPS THIS RUN WAS TO ADJUST BOTH THU AND FRI COLDER TOWARD MODEL NUMERICAL GUIDANCE. OTHERWISE MERELY NUDGED TEMPS TO BE CLOSE TO ENSEMBLE GUIDANCE RANGES. WARANAUSKAS/DMH && .AVIATION...LIGHT SNOW SHOWERS AND SCATTERED MVFR AND IFR CEILINGS ALREADY MOVING ACROSS SOUTHERN AND EASTERN IDAHO AT 12Z AHEAD OF SHORTWAVE TROUGH TRACKING THROUGH MT/ID/OR. EXPECT SNOW TO BECOME MORE WIDESPREAD AS MORNING PROGRESSES AND INCREASE TO MODERATE INTENSITY OVER CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. OTHER SIGNIFICANT FACTOR WILL BE SURFACE WINDS AHEAD AND NEAR THE TROUGH GUSTING TO 25-30 KTS WITH ISOLATED AREAS OF 35-38 KTS ACROSS THE SNAKE RIVER PLAIN. WHERE THE SNOW AND WINDS COEXIST...LOCAL VISIBILITIES OF 1SM OR LESS IN BLOWING SNOW WILL OCCUR. GIVEN CURRENT SPEED OF THE TROUGH...EXPECT SNOW TO TAPER OFF AND WINDS TO SLACKEN AFTER 00Z. VFR CONDITIONS WILL BE THE RULE FROM SATURDAY EVENING THROUGH MIDDAY SUNDAY. WARANAUSKAS && .PIH WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY FOR ZONES 21/22/23 UNTIL 3 PM TODAY. &&
Hazardous weather outlook, Jan 6, 5:55 AM MST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 555 AM MST SAT JAN 6 2007 IDZ017>025-031-032-071300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 555 AM MST SAT JAN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE FIRST OF TWO STORM SYSTEMS THIS WEEKEND WILL SLIDE SOUTH THROUGH THE STATE TODAY. A COMBINATION OF SNOW AND GUSTY WINDS ARE FORECAST...WHICH WILL CREATE LOCALLY HAZARDOUS TRAVEL CONDITIONS. A STRONG SURFACE FRONT WILL SLIDE SOUTH ACROSS THE STATE THIS AFTERNOON...PROVIDING FOCUS FOR A BAND OF ENHANCED SNOWFALL AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WEEKEND STORM SYSTEM WILL ARRIVE ON SUNDAY. SNOW AND STRONG WINDS ARE EXPECTED ONCE AGAIN...AND WILL CREATE LOCALLY HAZARDOUS TRAVEL CONDITIONS. THE NEXT SIGNIFICANT STORM SYSTEM EXPECTED TO IMPACT THE REGION WILL ARRIVE BY MIDWEEK. ANOTHER ROUND OF SNOW AND WIND IS EXPECTED...ALONG WITH THE ONSET OF COLDER TEMPERATURES FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 9:07 AM MST | Snow and Blowing Snow Advisory | PIH | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.